Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Does it sound like polycystic ovarian syndrome ?

hi, i have been experiencing persistent pain in the right side of my abdomen for the past few months. It varies from a dull ache/pressure, to sharp very alarming pain. The pain is sometimes also in my back (right side only) and at the top of my legs. I went for a trans-vaginal ultrasound, and the results show that i have multiple cysts on my right ovary and free fluid in my pelvis. I have spoken to my GP who says this is consistent with polycystic ovarian syndrome . I do not have any of the other symptoms, I am normal weight, do not have excess body hair or acne . I have been on the pill for about 5 years and have messed about with the breaks, so I am unsure of my normal menstrual cycle . In the past few months i have been bleeding a lot, more than once a month and occasionally after sex, even though i am still on the pill. I am worried and probably over sensitive, I just lost my mum to peritoneal cancer and my dad has just been diagnosed with stage 4 prostate cancer . I asked my GP outright if I had cancer and he said that the cysts appear smooth and not like cancer cysts and not to worry, but doesnt know what the fluid is from. I am still in constant pain, and started bleeding again this morning. I am 25, had a normal smear 6 months ago, 4 years ago I had the HPV virus, have had 2 abortions aged 18/19. What should the next step be ? Should I stop worrying that it is cancer ? Does it sound like polycystic ovarian syndrome even with the symptoms i have and the symptoms that I dont have ? Thank you very much.
Asked On : Thu, 27 Jan 2011
Answers:  2 Views:  378
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
Welcome to HealthcareMagic forum.
First of all be regular with your pills so that your periods become regular and blood loss becomes lesser.The reason of fluid in your pelvic cavity with constant dull aching pain is due to chronic pelvic inflammatory disease which can be releived by broad spectrum antibiotics like Minicycline.
Dr. Rakhi Tayal
Answered: Thu, 27 Jan 2011
I find this answer helpful

 1 user finds this helpful

  Anonymous's Response
thank you

so you think i have chronic pelvic inflammatory disease AND polycystic ovarian syndrome? Or not POS at all?
Answered: Thu, 27 Jan 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor